Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 10, 2009, 6:20 PM CST for 6 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 6:20 PM CST (00:20 UTC)
- Expired
- Feb 10, 2009, 7:15 PM CST
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coleman County, TX, Concho County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 12:49 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3876 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 5:58 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 10, 5:58 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 558 PM CST TUE FEB 10 2009 .DISCUSSION... UPDATED ZONES/GRIDS TO ADD COUNTIES INTO THE HIGH WIND WARNING FOR THIS EVENING. 11 && .AVIATION... HIGH WINDS WILL BE MAIN ISSUE FOR TONIGHT AS LOW LEVEL JET WILL HELP SUSTAIN WINDS BEHIND DRY LINE. BLOWING DUST WITH SOME REDUCED VISIBILITIES POSSIBLE THROUGH THE EVENING WEST. TSTM POSSIBLE BBD WHERE BETTER MOISTURE EXIST. AWW CONTINUES FOR ABI. 11 && .PREV DISCUSSION... /ISSUED 348 PM CST TUE FEB 10 2009/ DISCUSSION... VERY POTENT UPPER LOW/TROUGH OVER THE SOUTHERN ROCKIES IS PUSHING TOWARD TEXAS THIS AFTERNOON...AND WILL EJECT OUT ACROSS THE SOUTHERN PLAINS AND NORTH-CENTRAL TEXAS TONIGHT. DRY LINE IS ADVANCING INTO THE EASTERN HALF OF OUR COUNTIES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG/JUST AHEAD OF THE DRY LINE FROM THE BIG COUNTRY NORTH-NORTHEASTWARD INTO OKLAHOMA. PACIFIC FRONT IS SURGING INTO WEST TEXAS. SURFACE OBSERVATIONS AND SATELLITE IMAGERY INDICATE STRONG WEST WINDS AND AN AREA OF BLOWING DUST BEHIND THIS PACIFIC FRONT. TORNADO WATCH CURRENTLY COVERS THE EASTERN SIX COUNTIES OF THE BIG COUNTRY...BUT IS NOW BEING EXTENDED FARTHER TO THE SOUTH TO COVER THE AREA EAST OF THE DRY LINE. SEVERE WEATHER POTENTIAL CONTINUES ACROSS OUR EASTERN COUNTIES THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT... BUT WE ARE CLOSELY MONITORING DEVELOPMENTS TO OUR WEST. MAY NEED TO ISSUE A HIGH WIND WARNING AND BLOWING DUST ADVISORY FOR ROUGHLY THE WESTERN THIRD OF OUR COUNTIES FOR THIS EVENING. A RED FLAG WARNING CONTINUES IN EFFECT FOR THE CENTRAL AND WESTERN PARTS OF WEST CENTRAL TEXAS UNTIL 9 PM....WITH A COMBINATION OF STRONG WINDS AND VERY DRY AIR INVADING OUR REGION. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT...WITH CLEARING SKIES. WEAK SURFACE HIGH TO BUILD INTO WEST CENTRAL TEXAS BY WEDNESDAY EVENING. A DRY FORECAST IS IN STORE FOR THE END OF THIS WEEK AND INTO THE WEEKEND. A SERIES OF DISTURBANCES ALOFT ARE PROGGED TO MOVE FROM THE SOUTHWESTERN STATES INTO THE CENTRAL PLAINS. OUR NEXT CHANCE OF RAIN MAY BE EARLY NEXT WEEK...WHEN AN UPPER TROUGH IS FORECAST TO APPROACH TEXAS FROM THE SOUTHWESTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 44 65 41 73 46 / 20 0 0 0 0 SAN ANGELO 42 67 37 73 46 / 10 0 0 0 0 JUNCTION 40 70 34 74 47 / 20 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...JONES... MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING...SUTTON... TAYLOR...TOM GREEN. RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...JONES... KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING... SUTTON...TAYLOR...TOM GREEN. WIND ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES: BROWN...COKE...CONCHO...CROCKETT...FISHER... IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN... RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...TAYLOR... TOM GREEN. WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES: CALLAHAN...COLEMAN...HASKELL...SHACKELFORD...THROCKMORTON. &&
Hazardous weather outlook, Feb 10, 2:17 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CST TUE FEB 10 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY FOR AREAS EAST OF A HASKELL...ABILENE...SAN ANGELO...JUNCTION LINE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM GENERALLY ALONG AND NORTH OF INTERSTATE 20...AND EAST OF A LINE FROM HASKELL TO ABILENE. AND ALTHOUGH THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO POSSIBLE. HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MOST CRITICAL FIRE DANGER AREAS ARE ALONG AND WEST OF AN ANSON...ABILENE...COLEMAN...JUNCTION LINE. RESIDENTS ARE DISCOURAGED FROM ACTIVITIES THAT RESULT IN FLAMES OR SPARKS. BURNING MATERIALS SUCH AS CIGARETTES SHOULD BE DISPOSED OF PROPERLY. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS THROUGH THE OVERNIGHT HOURS. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED OVER THE NORTHEASTERN BIG COUNTRY THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Feb 10, 2:12 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CST TUE FEB 10 2009 TXZ098-099-102115- HASKELL TX-THROCKMORTON TX- 212 PM CST TUE FEB 10 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR HASKELL AND THROCKMORTON COUNTIES... AT 208 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF LAKE STAMFORD NEAR LAKE STAMFORD MARINA...OR ABOUT 8 MILES SOUTH OF HASKELL...MOVING NORTHEAST AT 55 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... IRBY BY 220 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR NORTH CENTRAL TEXAS.
Special weather statement, Feb 10, 4:57 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 457 PM CST TUE FEB 10 2009 TXZ099-110000- THROCKMORTON TX- 457 PM CST TUE FEB 10 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST FOR THROCKMORTON COUNTY... AT 455 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN WESTERN THROCKMORTON COUNTY...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR WESTERN TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:07 PM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman | 23 min |
| Feb 11, 5:31 AM CST | Wind Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.